Alert archive / Illinois / Areal Flood Advisories in 2016
Areal Flood Advisory 21, NWS Lincoln, IL
NWS Lincoln, IL issued this areal flood advisory at Aug 30, 2016, 9:04 AM CDT for Tazewell County, Illinois. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2016, 9:04 AM CDT (14:04 UTC)
- Expired
- Aug 30, 2016, 12:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
County Tazewell County, IL
The radar
The Lincoln radar (KILX), 56 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 735 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
825
WGUS83 KILX 301404
FLSILX
FLOOD ADVISORY
NATIONAL WEATHER SERVICE LINCOLN IL
904 AM CDT TUE AUG 30 2016
ILC179-301700-
/O.NEW.KILX.FA.Y.0021.160830T1404Z-160830T1700Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAZEWELL-
904 AM CDT TUE AUG 30 2016
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
NORTHEASTERN TAZEWELL COUNTY IN CENTRAL ILLINOIS...
* UNTIL NOON CDT
* AT 902 AM CDT...TRAINED WEATHER SPOTTERS REPORTED HEAVY RAIN
CAUSING URBAN AND SMALL STREAM FLOODING IN MORTON. SPOTTERS HAVE
REPORTED TROUBLE ON LOCAL ROADWAYS, USE EXTREME CAUTION WHEN
TRAVELING. ALTHOUGH THE HEAVIER RAIN HAS MOVED THROUGH, LIGHT
RAIN CONTINUES AND UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PEKIN...EAST PEORIA...MORTON...WASHINGTON...CREVE COEUR...
MARQUETTE HEIGHTS...TREMONT...MACKINAW...GOODFIELD...DEER CREEK...
PEORIA HEIGHTS...NORTH PEKIN AND GROVELAND.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 155 BETWEEN MILE MARKERS 25 AND 31.
INTERSTATE 474 BETWEEN MILE MARKERS 9 AND 14.
INTERSTATE 74 BETWEEN MILE MARKERS 95 AND 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4074 8933 4062 8933 4062 8927 4052 8927
4052 8966 4057 8966 4057 8965 4060 8966
4064 8962 4066 8962 4070 8955 4075 8955
$$
HJSWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this areal flood advisory went out at Aug 30, 6:59 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 30, 6:59 AM CDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 659 AM CDT TUE AUG 30 2016 .SHORT TERM...(Today and tonight) ISSUED AT 337 AM CDT Tue Aug 30 2016 Surface high pressure ridge will sit over the northern part of the state through the day and then slowly slide south. As this occurs, a weak surface wave will move east into the area. Storms have already developed in the northwest part of the CWA, but additional storms are expected to develop in the west and northwest and then move east and southeast through the afternoon and into the evening. Likely pops are expected early this afternoon northwest of I-55 to account for where storms are expected to move into first. Storms will probably be scattered across the area this afternoon and into this evening, so will just maintain chances pops over most of the area east of I-55 this afternoon and through tonight. Temps will be warm again today, but should be more clouds this afternoon where the rain is expected to be. Warmest temps will be in the southeast where should be lots of sun through the day. .LONG TERM...(Wednesday through Monday) ISSUED AT 337 AM CDT Tue Aug 30 2016 A 593 dm 500 mb subtropical ridge was over the mid MS river valley this morning and has been ridging in from the mid Atlantic states the past few days, providing the tropical summer time heat and humidity. The upper level pattern will begin to shift as a 563 dm 500 mb low near the Manitoba/Ontario and Hudson Bay border deepens to around 560 dm as it tracks southeast into western Quebec by Wed afternoon. This deepens an upper level trof over the Great Lakes and Ohio valley on Wed and Wed night, and drives a cold front sse over central IL on Wed, and exiting southeast IL by sunset Wed and bringing a good chance of showers/thunderstorms on Wed with its passage. MUCAPES run from 1500-2200 J/KG from IL river southeast on Wed afternoon while 0-6 km Bulk Shear fairly weak from 20-25 kts over eastern IL. So SPC does not have a marginal risk on Wed afternoon, but will continue a threat of locally heavy rain as Precipitable water values are 1.60-2.10 inches from IL river southeast through Wed afternoon and into southeast IL early Wed evening until dusk and lingered isolated convection early Wed evening in far southeast IL. One more muggy day on Wed with dewpoints in the upper 60s and lower 70s with highs around 80F from I-74 north and mid 80s south of I-70. Big change in airmass on Wed night and Thu as 1029 mb Canadian high pressure noses southward from Hudson Bay and Ontario into WI with NNE flow bringing in cooler and less humid air. Lows Wed night will be in the upper 50s over central IL, and lower 60s from I-70 south. Mostly sunny skies Thu with highs actually below normal in the upper 70s, with Lawrenceville near 80F. More comfortable dewpoints in the upper 50s/lower 60s. Similar conditions expected Thu night and Friday as surface high pressure slowly builds over the western Great Lakes and upper level ridge shifts eastward toward IL by Friday afternoon. Fair and less humid weather prevailing with sunny skies Friday. Lows Thu night in the mid to upper 50s, highs on Friday in the upper 70s. Dewpoints only 55-60F on Friday. Another pleasant sunny day expected on Saturday over central and southeast IL as surface high pressure drifts into the eastern Great Lakes and upper level ridge expands into the Ohio river valley. Highs near 80F on Saturday with dewpoints in the upper 50s/lower 60s with fairly light ESE winds. Temperatures and dewpoints gradually rise on Sunday and Monday as surface high pressure moves into New England and the mid Atlantic states and get an increasing southerly flow. Sunday still looks dry across the CWA with mostly sunny skies. Highs in the lower 80s Sunday with Lawrenceville near 85F with dewpoints rising into the mid to upper 60s by Sunday afternoon. Highs in the mid 80s on Monday (Labor Day) with more muggy dewpoints in the upper 60s to near 70F. A weather disturbance ejecting northeast across the upper Midwest on Sunday night and Monday, to bring a slight chance of showers and thunderstorms nw of the IL river overnight Sunday night and then a 20-30% of showers/thunderstorms from I-55 northwest on Monday while eastcentral and southeast IL stays dry on Monday. Have 20-40% chance of convection nw of I-70 on Monday night into Tue with highest pops focused over the IL river valley closer to low pressure tracking northeast across central or nw parts of IA and WI. A tropical depression with 35 mph winds drifting westward off the west coast of Cuba is forecast by NHC to become a tropical storm and turn northeast and move into northeast Florida by sunset Thursday, and pass southeast of NC on Friday night into Saturday. This tropical system should keep its rainfall well southeast of IL. But if traveling to Florida or the southeast Atlantic coastal region, monitor later forecasts and statements from the National Hurricane Center (NHC). && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 659 AM CDT Wed Sep 1 2016 Scattered showers and thunderstorms have already developed along a boundary near PIA with additional showers developing along the associated outflow boundary near BMI. Also appears there is a weak boundary from SPI to CMI so expecting scattered convection to develop there too. So all sites will have VCTS with TEMPO group at PIA and BMI this morning. Lots of light fog as well so have this included at all sites as a TEMPO group and am expecting this to improve around 13-14z. HiRes models do not have a good handle on current situation, but am expecting convection to dissipate for later this morning, though briefly. Additional convection should develop early afternoon in the west and then progress to the east through the afternoon. For now will just have VCTS for all sites, but would expect a TEMPO group to be added later today once things get going. Winds will be light out of the east, but will switch to variable for this afternoon and into the evening. && .ILX Watches/Warnings/Advisories... NONE. && SHORT TERM...Auten LONG TERM...07 AVIATION...Auten
Hazardous weather outlook, Aug 30, 4:52 AM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 452 AM CDT TUE AUG 30 2016 ILZ027>031-036>038-040>057-061>063-066>068-071>073-311100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 452 AM CDT TUE AUG 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS...SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP AND SLOWLY MOVE ACROSS THE AREA TODAY AND THROUGH THIS EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...DUE TO THE VERY MOIST AIRMASS IN PLACE AND THE SLOW MOVEMENT OF THE STORMS, LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL CONTINUE WEDNESDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. AUTEN
In the hours before
Local storm report, Aug 30, 7:33 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
733 AM CDT TUE AUG 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN TOULON 41.09N 89.86W
08/30/2016 M2.66 INCH STARK IL CO-OP OBSERVER
CO-OP OBSERVER STATION TOULON /TOUI2/.
0700 AM HEAVY RAIN 1 SE DAHINDA 40.94N 90.09W
08/30/2016 M1.38 INCH KNOX IL CO-OP OBSERVER
CO-OP OBSERVER STATION DAHINDA /DHDI2/.
0700 AM HEAVY RAIN 3 NNW SHIRLEY 40.46N 89.06W
08/30/2016 M1.34 INCH MCLEAN IL COCORAHS
COCORAHS STATION 3 NW SHIRLEY /IL-MCL-39/.
0655 AM HEAVY RAIN 1 E LACON 41.02N 89.39W
08/30/2016 M1.17 INCH MARSHALL IL AWOS
AWOS STATION MARSHALL COUNTY AP /C75/.
&&
NWS LINCOLN IL
IRIS SYSTEMLocal storm report, Aug 30, 7:56 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
756 AM CDT TUE AUG 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM HEAVY RAIN 1 E VICTORIA 41.03N 90.08W
08/30/2016 M5.06 INCH KNOX IL TRAINED SPOTTER
.
0653 AM HEAVY RAIN WATAGA 41.03N 90.28W
08/30/2016 M2.60 INCH KNOX IL PUBLIC
.
&&
NWS LINCOLN IL
IRIS SYSTEMLocal storm report, Aug 30, 8:02 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
802 AM CDT TUE AUG 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 AM HEAVY RAIN 3 WNW PEORIA 40.77N 89.67W
08/30/2016 M1.47 INCH PEORIA IL NWS EMPLOYEE
. THE DURATION OF THE HEAVY RAIN EVENT WAS 2
HOURS 30 MINUTES.
&&
BAKERLocal storm report, Aug 30, 8:28 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
828 AM CDT TUE AUG 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN TOULON 41.09N 89.86W
08/30/2016 M2.66 INCH STARK IL CO-OP OBSERVER
CO-OP OBSERVER STATION TOULON /TOUI2/.
0800 AM HEAVY RAIN LACON 41.02N 89.42W
08/30/2016 M2.30 INCH MARSHALL IL CO-OP OBSERVER
CO-OP OBSERVER STATION LACON /LCOI2/.
0800 AM HEAVY RAIN 1 WNW PEORIA 40.75N 89.62W
08/30/2016 M1.63 INCH PEORIA IL CO-OP OBSERVER
CO-OP OBSERVER STATION 5 NW PEORIA /PRWI2/.
0700 AM HEAVY RAIN 1 SE DAHINDA 40.94N 90.09W
08/30/2016 M1.38 INCH KNOX IL CO-OP OBSERVER
CO-OP OBSERVER STATION DAHINDA /DHDI2/.
0700 AM HEAVY RAIN 3 NNW SHIRLEY 40.46N 89.06W
08/30/2016 M1.34 INCH MCLEAN IL COCORAHS
COCORAHS STATION 3 NW SHIRLEY /IL-MCL-39/.
0700 AM HEAVY RAIN ROANOKE 40.80N 89.19W
08/30/2016 M1.28 INCH WOODFORD IL CO-OP OBSERVER
CO-OP OBSERVER STATION ROANOKE /ROAI2/.
0655 AM HEAVY RAIN 1 E LACON 41.02N 89.39W
08/30/2016 M1.17 INCH MARSHALL IL AWOS
AWOS STATION MARSHALL COUNTY AP /C75/.
0700 AM HEAVY RAIN 2 NE WASHINGTON 40.72N 89.41W
08/30/2016 M1.16 INCH TAZEWELL IL COCORAHS
COCORAHS STATION 2 NE WASHINGTON /IL-TZ-23/.
&&
NWS LINCOLN IL
IRIS SYSTEMLocal storm report, Aug 30, 8:30 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
830 AM CDT TUE AUG 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 NNW SHIRLEY 40.46N 89.06W
08/30/2016 M1.34 INCH MCLEAN IL COCORAHS
COCORAHS STATION 3 NW SHIRLEY /IL-MCL-39/.
0750 AM HEAVY RAIN 1 E VICTORIA 41.03N 90.08W
08/30/2016 M5.06 INCH KNOX IL TRAINED SPOTTER
.
0800 AM HEAVY RAIN LACON 41.02N 89.42W
08/30/2016 M2.30 INCH MARSHALL IL CO-OP OBSERVER
CO-OP OBSERVER STATION LACON /LCOI2/.
0800 AM HEAVY RAIN 1 WNW PEORIA 40.75N 89.62W
08/30/2016 M1.63 INCH PEORIA IL CO-OP OBSERVER
CO-OP OBSERVER STATION 5 NW PEORIA /PRWI2/.
0801 AM HEAVY RAIN 3 WNW PEORIA 40.77N 89.67W
08/30/2016 M1.47 INCH PEORIA IL NWS EMPLOYEE
.
0700 AM HEAVY RAIN 1 SE DAHINDA 40.94N 90.09W
08/30/2016 M1.38 INCH KNOX IL CO-OP OBSERVER
CO-OP OBSERVER STATION DAHINDA /DHDI2/.
0653 AM HEAVY RAIN WATAGA 41.03N 90.28W
08/30/2016 M2.60 INCH KNOX IL PUBLIC
.
0513 PM HEAVY RAIN 3 NNW SHIRLEY 40.46N 89.07W
08/29/2016 M1.33 INCH MCLEAN IL NWS EMPLOYEE
FROM THIS AFTERNOON'S THUNDERSTORMS.
0700 AM HEAVY RAIN ROANOKE 40.80N 89.19W
08/30/2016 M1.28 INCH WOODFORD IL CO-OP OBSERVER
CO-OP OBSERVER STATION ROANOKE /ROAI2/.
0655 AM HEAVY RAIN 1 E LACON 41.02N 89.39W
08/30/2016 M1.17 INCH MARSHALL IL AWOS
AWOS STATION MARSHALL COUNTY AP /C75/.
0700 AM HEAVY RAIN 2 NE WASHINGTON 40.72N 89.41W
08/30/2016 M1.16 INCH TAZEWELL IL COCORAHS
COCORAHS STATION 2 NE WASHINGTON /IL-TZ-23/.
0630 AM HEAVY RAIN TOULON 41.09N 89.86W
08/30/2016 M2.66 INCH STARK IL CO-OP OBSERVER
CO-OP OBSERVER STATION TOULON /TOUI2/.
&&
NWS LINCOLN IL
IRIS SYSTEMThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:54 PM CDT | River Flood Warning | ILX | Cass, Fulton, Mason | 22 days |
| Aug 30, 9:34 AM CDT | Flash Flood Warning | ILX | Tazewell | 3 hr |
| Aug 30, 11:36 AM CDT | River Flood Warning | ILX | Peoria, Tazewell, Woodford | 5 days |
| Aug 30, 11:36 AM CDT | River Flood Warning | ILX | Brown, Cass, Morgan, Schuyler | 20 days |
Nearby
Areal Flood Advisories in Illinois, 2016Every areal flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.